MAUDE Adverse Event Report: GYRUS ACMI, INC PK FRONT LOADING SUPERSECT (BOX OF 5)

GYRUS ACMI, INC PK FRONT LOADING SUPERSECT (BOX OF 5)
Model Number 784515
Medical Device Problem Codes Break (1069); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.Visual inspection of the loop found charred stains and debris as signs of use, the loop is still intact not missing.The electrode proximal end was broken at the black joint, but pin was not detached, and its internal wiring appeared to be burnt.Observed that biomaterial was found around the damaged area.Further inspection verified that the gyrus acmi plasmakinetic superpulse generator display matched the plasmakinetic supersect and superloop hf cable default settings.There are no abnormalities on both of the t shaped connectors.However, due to the broken proximal end, the electrode is no longer functional; therefore, the reported "error message output shortage" was not replicated.Based on the evaluation findings, the biomaterial debris found on the broken proximal end could have caused a short to the loop and contributed to the reported complaint.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, upon initial clinical use, the device 784515 supersect loop exhibited an error message output shortage on the generator 7440000.The intended procedure was completed with another modality.The following day, another 784515 supersect loop was used on the same generator 744000 and did not have an error.There was no patient injury or harm associated on this reported event.No user injury reported.Device evaluation found internal wiring appeared to be burnt.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the biomaterial on the broken proximal end likely caused a short to the loop and contributed to the reported error code the user received.Olympus will continue to monitor field performance for this device.

Brand Name
PK FRONT LOADING SUPERSECT (BOX OF 5)
Common Device Name
PK FRONT LOADING SUPERSECT
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road,
southborough MA 01772
Manufacturer Contact
kenneth pittman
118 turnpike road
southborough, MA 01772
9013785969
MDR Report Key12694635
Report Number3003790304-2021-00159
Device Sequence Number19173300
Product Code GEI
UDI-Device Identifier00821925039513
UDI-Public00821925039513
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K031085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number784515
Device Lot NumberU1907185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR 7440000.CABLES; GENERATOR 7440000.CABLES
Patient SexUnknown